MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MINI POLYAXIAL SCREW; CANNULATED POLYAXIAL SCREW 4.0 X 12 FULL THREAD + NUT

MEDACTA INTERNATIONAL SA M.U.S.T. MINI POLYAXIAL SCREW; CANNULATED POLYAXIAL SCREW 4.0 X 12 FULL THREAD + NUT
Model Number 03.75.201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 july 2025: lot: 2459332: (b)(4) items manufactured and released on 01-jul-2024.Expiration date: 2029-04-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved, batch review performed on 29 july 2025: must mini 03.75.002 must mini poly.Screw-full thread-3.5x14+nut (ste) (k171369) lot: 2220379: (b)(4) items manufactured and released on 18-feb-2022.Expiration date: 2027-02-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
During surgery for metastatic spinal tumor, fixation was performed from c3 to c6 using lateral screws.C4-5 was skipped due to the presence of a tumor.A bony tunnel was created using the myspine guide, and after decompression, screws were inserted.At the stage of rod fixation, a fracture occurred at the base of the screw at c6 (l), prompting an extension of the fixation to bilateral c7.Although an attempt was made to insert a pedicle screw via the lateral mass at c7 (l), it interfered with the spinal canal and was subsequently removed.A pedicle screw was then inserted freehand along the ps trajectory, and the procedure was successfully completed.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta spine r&d project manager: based the visual inspection on retrieved device, no anomalies were observed and detected that could lead to bone fracture.Bone fracture can be reported as a consequence of specific vertebra morphology, specific screw trajectory as well as the critical condition of bone like described in the case report.In conclusion, we can say that t is not uncommon that such a bone fracture occurs while attempting to insert pedicle screw in the cervical vertebrae.It is expected that the users are familiar with the implant devices as well as in determining the appropriate screws trajectory related to parient anatomy and bone condition.Note: the batch review of 2 screws was inserted in the initial report 3005180920-2025-00753 because they were the 2 screws at level c6, but it is unknown to us at now, which of the 2 screws was at the level of the bone fracture generated.Edited fields: h6 h11.

Brand Name
M.U.S.T. MINI POLYAXIAL SCREW
Common Device Name
CANNULATED POLYAXIAL SCREW 4.0 X 12 FULL THREAD + NUT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22769926
Report Number3005180920-2025-00753
Device Sequence Number13096953
Product Code NKG
UDI-Device Identifier07630030863790
UDI-Public07630030863790
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.75.201
Device Lot Number2459332
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian